Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 6, 2024, 4:57 PM CDT for White County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2024, 4:57 PM CDT (21:57 UTC)
- Expired
- May 6, 2024, 5:11 PM CDT
- In force
- 14 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County White County, TN
The radar
The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
270
WFUS54 KOHX 062157
TOROHX
TNC185-062230-
/O.NEW.KOHX.TO.W.0003.240506T2157Z-240506T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
457 PM CDT Mon May 6 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Central White County in Middle Tennessee...
* Until 530 PM CDT.
* At 457 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Sparta, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sparta around 505 PM CDT.
Other locations impacted by this tornadic thunderstorm include Doyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3580 8539 3582 8543 3582 8546 3581 8547
3582 8547 3582 8548 3589 8564 3598 8563
3597 8532
TIME...MOT...LOC 2157Z 283DEG 19KT 3593 8560
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Clements1 follow-up statement
298
WWUS54 KOHX 062211
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
511 PM CDT Mon May 6 2024
TNC185-062221-
/O.CAN.KOHX.TO.W.0003.000000T0000Z-240506T2230Z/
White TN-
511 PM CDT Mon May 6 2024
...THE TORNADO WARNING FOR CENTRAL WHITE COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
&&
LAT...LON 3580 8539 3582 8543 3582 8546 3581 8547
3582 8547 3582 8548 3589 8564 3598 8563
3597 8532
TIME...MOT...LOC 2209Z 283DEG 19KT 3591 8551
$$
ClementsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 6, 12:40 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 6, 12:40 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1240 PM CDT Mon May 6 2024 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday Night) Issued at 1211 PM CDT Mon May 6 2024 Humid conditions in place across the area this morning. Temps are in the 60s and lower 70s. The earlier shower and thunderstorm activity moved out earlier. We did get some isolated wind damage in our southwest. Also...isolated 2-4 inch rainfall amounts across Humphreys and also the Van Buren and Cumberland county areas. For today, plenty of instability in place. Dynamics are a bit weak but we should see some isolated to scattered activity fire in the afternoon. Will need to watch those aforementioned rainfall areas as a flood advisory or two may be needed. Otherwise, a few strong storms cannot be ruled out with some high winds and some hail possible later this afternoon. The convection should calm down for tonight but the humid and muggy conditions will continue. On Tuesday, some storms will fire but mainly in the afternoon. Organization looks rather weak and convection may hinge on outflows and heating. The slight risk which is in place does appear to be aligned with Tuesday night when a dissipating frontal boundary pushes some forcing into our area. Given the humid airmass, instabilities will remain in play into the overnight hours. The severe threat will include wind and hail potential. Wednesday appears to be the biggest severe threat. We are currently outlooked with an enhanced risk across our northwest. It looks to be a 2 wave event. The first and weaker wave, will occur Wednesday afternoon. some weak pre frontal forcing may tap into an increasingly unstable environment. Mid level Lapse rates and shear levels will be on the increase. I'd say isolated to scattered severe storms could impact the mid state as the storms move east northeastward. Wave #2 appears to be the main event. Models continue to trend toward later with each run. Though synoptics dont look classically dramatic, the forcing/instability/shear phasing looks about as good as it has all spring. Case in point, the omega fields are well organized and phase with 1500 j/kg cape, -7 showalter values, 850 mb wind speeds of 45kts, and ml laps rates of 7C to 8C at 06Z. Damaging winds, large hail, a tornado or two, and heavy rainfall will all be possible. Those rainfall amounts will average 1- 2 inches for Wednesday/Wednesday night. For the near term temps, its looking steady state and rather muggy. Lows in the 60s and highs in the 80s. && .LONG TERM... (Thursday through next Monday) Issued at 1211 PM CDT Mon May 6 2024 In the extended forecast, the first of 2 fronts will move through early Thursday. The second will move through Thursday night and bring some cooler air. A series of northwesterly impulses will bring off and on showers into the weekend but nothing noteworthy. Temperatures will cool down behind the Thursday fropas and actually dip below normal for the weekend. You can look for lows 45 to 55 and highs generally in the 70s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon May 6 2024 VFR/MVFR conditions are expected at airports this afternoon with VCSH/SHRA/VCTS. Precip will end this evening with VFR conditions overnight, but a return to MVFR cigs with VCSH is anticipated Tuesday morning. South to southwest winds gusting to around 20 knots this afternoon will subside and become more southerly tonight, before increasing again on Tuesday with gusts to around 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 85 70 86 / 30 40 60 60 Clarksville 66 83 68 84 / 20 50 50 60 Crossville 61 81 64 80 / 50 50 60 70 Columbia 66 84 68 87 / 20 50 60 60 Cookeville 63 81 66 82 / 50 50 60 70 Jamestown 61 81 64 82 / 60 50 60 70 Lawrenceburg 66 83 68 85 / 20 50 60 60 Murfreesboro 65 85 68 87 / 30 50 60 60 Waverly 66 83 66 85 / 20 50 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Shamburger
In the hours before
Local storm report, May 6, 3:47 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
347 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Hail 7 ESE Gladeville 36.08N 86.30W
05/06/2024 E0.70 Inch Wilson TN Public
Social media report.
&&
RRHLocal storm report, May 6, 4:14 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
414 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Hail 9 SE Fairview 35.89N 87.02W
05/06/2024 E1.75 Inch Williamson TN Public
Social media report.
&&
RRHLocal storm report, May 6, 4:17 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
417 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 6 W College Grove 35.82N 86.77W
05/06/2024 M1.50 Inch Williamson TN Public
mPing report of half dollar hail.
&&
JBLocal storm report, May 6, 4:19 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
419 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Hail College Grove 35.81N 86.66W
05/06/2024 M2.00 Inch Williamson TN Public
Social media report.
&&
RRHLocal storm report, May 6, 4:36 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
436 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Hail 1 SE Baxter 36.14N 85.63W
05/06/2024 E1.00 Inch Putnam TN Public
mPing report of quarter sized hail.
&&
JBLocal storm report, May 6, 4:48 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
448 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Hail 3 SE Williamsport 35.66N 87.18W
05/06/2024 E1.75 Inch Maury TN Public
Social media picture.
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:58 PM CDT | Special Weather Statement | OHX | Sumner | 32 min |
| May 6, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 6, 2:15 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| May 6, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| May 6, 2:25 PM CDT | Special Weather Statement | OHX | Warren | 35 min |
| May 6, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 46 min |
| May 6, 2:34 PM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| May 6, 2:42 PM CDT | Special Weather Statement | OHX | Hickman | 33 min |
| May 6, 2:43 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 4 hr |
| May 6, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 45 min |
| May 6, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 35 min |
| May 6, 2:55 PM CDT | Tornado Warning | OHX | Smith, Wilson | 16 min |
| May 6, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| May 6, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 47 min |
| May 6, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 43 min |
| May 6, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 36 min |
| May 6, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| May 6, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| May 6, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 49 min |
| May 6, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 48 min |
| May 6, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 30 min |
| May 6, 4:24 PM CDT | Tornado Warning | OHX | DeKalb, White | 36 min |
| May 6, 4:47 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith, White, Wilson | 5 hr |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 39 min |
| May 6, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 38 min |
| May 6, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 40 min |
| May 6, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 49 min |
| May 6, 5:45 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Van Buren, White | 5 hr |
| May 6, 6:06 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| May 6, 6:28 PM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 25 min |
| May 6, 6:57 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.